zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Alternating direction implicit schemes for the two-dimensional fractional sub-diffusion equation. (English) Zbl 1242.65174
Summary: New numerical techniques are presented for the solution of a two-dimensional anomalous sub-diffusion equation with time fractional derivative. In these methods, standard central difference approximation is used for the spatial discretization, and, for the time stepping, two new alternating direction implicit (ADI) schemes based on the $L_{1}$ approximation and backward Euler method are considered. The two ADI schemes are constructed by adding two different small terms, which are different from standard ADI methods. The solvability, unconditional stability and $H^{1}$ norm convergence are proved. Numerical results are presented to support our theoretical analysis and indicate the efficiency of both methods.

65M06Finite difference methods (IVP of PDE)
35R06PDEs with measure
35R11Fractional partial differential equations
65M12Stability and convergence of numerical methods (IVP of PDE)
Full Text: DOI
[1] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[2] , Applications of fractional calculus in physics (2000) · Zbl 0998.26002
[3] Bouchaud, J.; Georges, A.: Anomalous diffusion in disordered media: statistical mechanisms, models and physical applications, Phys. rep. 195, 127-293 (1990)
[4] Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach, Phys. rep. 339, 1-77 (2000) · Zbl 0984.82032 · doi:10.1016/S0370-1573(00)00070-3
[5] Solomon, T. H.; Weeks, E. R.; Swinney, H. L.: Observations of anomalous diffusion and Lévy flights in a 2-dimensional rotating flow, Phys. rev. Lett. 71, 3975-3979 (1993)
[6] Gorenflo, R.: Fractional calculus: some numerical methods, Fractals and fracional calculus in continuum mechanics, 277-290 (1997)
[7] Wyss, W.: Fractional diffusion equation, J. math. Phys. 27, 2782-2785 (1986) · Zbl 0632.35031 · doi:10.1063/1.527251
[8] Schneider, W. R.; Wyss, W.: Fractional diffusion and wave equations, J. math. Phys. 30, 134-144 (1989) · Zbl 0692.45004 · doi:10.1063/1.528578
[9] Mainardi, F.: The fundamental solutions for the fractional diffusion-wave equation, Appl. math. Lett. 9, 23-28 (1996) · Zbl 0879.35036 · doi:10.1016/0893-9659(96)00089-4
[10] Gorenflo, R.; Mainardi, F.; Moretti, D.; Paradisi, P.: Time fractional diffusion: a discrete random walk approach, Nonlinear dyn. 29, No. 1 -- 4, 129-143 (2002) · Zbl 1009.82016 · doi:10.1023/A:1016547232119
[11] Agrawal, O. P.: Solution for a fractional diffusion-wave equation defined in a bounded domain, Nonlinear dynamics 29, 145-155 (2002) · Zbl 1009.65085 · doi:10.1023/A:1016539022492
[12] Oldham, K. B.; Spanier, J.: The fractional calculus, (1974) · Zbl 0292.26011
[13] Yuste, S. B.; Acedo, L.: An explicit finite difference method and a new von -- Neumann type stability analysis for fractional diffusion equations, SIAM J. Numer. anal. 42, 1862-1874 (2005) · Zbl 1119.65379 · doi:10.1137/030602666
[14] Yuste, S. B.: Weighted average finite difference methods for fractional diffusion equations, J. comput. Phys. 216, 264-274 (2006) · Zbl 1094.65085 · doi:10.1016/j.jcp.2005.12.006
[15] Chen, C. M.; Liu, F.; Turner, I.; Anh, V.: A Fourier method for the fractional diffusion equation describing sub-diffusion, J. comput. Phys. 227, 886-897 (2007) · Zbl 1165.65053 · doi:10.1016/j.jcp.2007.05.012
[16] Langlands, T. A. M.; Henry, B. I.: The accuracy and stability of an implicit solution method for the fractional diffusion equation, J. comput. Phys. 205, 719-736 (2005) · Zbl 1072.65123 · doi:10.1016/j.jcp.2004.11.025
[17] Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: New solution and analytical techniques of the implicit numerical method for the anomalous subdiffusion equation, SIAM J. Numer. anal. 46, 1079-1095 (2008) · Zbl 1173.26006 · doi:10.1137/060673114
[18] Sun, Z. Z.; Wu, X. N.: A fully discrete difference scheme for a diffusion-wave system, Appl. numer. Math. 56, 193-209 (2006) · Zbl 1094.65083 · doi:10.1016/j.apnum.2005.03.003
[19] Gu, Y.; Zhuang, P.; Liu, F.: An advanced implicit meshless approach for the non-linear anomalous subdiffusion equation, Comput. model. Eng. sci. 56, No. 3, 303-334 (2010) · Zbl 1231.65178 · doi:10.3970/cmes.2010.056.303
[20] Q. Liu, Y.T. Gu, P. Zhuang, F. Liu, Y.F. Nie, An implicit RBF meshless approach for time fractional diffusion equations, Comput. Mech., Doi: 10.1007/s00466-011-0573-x. · Zbl 06032194
[21] Cui, M.: Compact finite difference method for the fractional diffusion equation, J. comput. Phys. 228, 7792-7804 (2009) · Zbl 1179.65107 · doi:10.1016/j.jcp.2009.07.021
[22] Chen, C. M.; Liu, F.; Anh, V.; Turner, I.: Numerical schemes with high spatial accuracy for a variable-order anomalous subdiffusion equation, SIAM J. Sci. comput. 32, 1740-1760 (2010) · Zbl 1217.26011 · doi:10.1137/090771715
[23] Gao, G. H.; Sun, Z. Z.: A compact difference scheme for the fractional sub-diffusion equations, J. comput. Phys. 230, 586-595 (2011) · Zbl 1211.65112 · doi:10.1016/j.jcp.2010.10.007
[24] Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: Numerical method for the variable-order fractional advection -- diffusion equation with a nonlinear source term, SIAM J. Numer. anal. 47, 1760-1781 (2009) · Zbl 1204.26013 · doi:10.1137/080730597
[25] Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: Stability and convergence of an implicit numerical method for the nonlinear fractional reaction-subdiffusion process, IMA J. Appl. math. 74, 645-667 (2009) · Zbl 1187.35271 · doi:10.1093/imamat/hxp015
[26] Ghazizadeh, H. R.; Maerefat, M.; Azimi, A.: Explicit and implicit finite difference schemes for fractional Cattaneo equation, J. comput. Phys. 229, 7042-7057 (2010) · Zbl 05785962
[27] Lin, X.; Xu, C.: Finite difference/spectral approximations for the time-fractional diffusion equation, J. comput. Phys. 225, 1533-1552 (2007) · Zbl 1126.65121 · doi:10.1016/j.jcp.2007.02.001
[28] Li, X.; Xu, C.: A space-time spectral method for the time fractional diffusion equation, SIAM J. Numer. anal. 47, 2108-2131 (2009) · Zbl 1193.35243 · doi:10.1137/080718942
[29] Y. Lin, X. Li, C. Xu, Finite difference/spectral approximations for the fractional cable equation, Math. Comp. DOI: 10.1090/S0025-5718-2010-02438-X · Zbl 1220.78107
[30] Deng, W.: Numerical algorithm for the time fractional Fokker -- Planck equation, J. comput. Phys. 227, 1510-1522 (2007) · Zbl 05221351
[31] Deng, W.: Finite element method for the space and time fractional fokker0 -- Planck equation, SIAM J. Numer. anal. 47, 204-226 (2008)
[32] Chen, C. M.; Liu, F.; Turner, I.; Anh, V.: Numerical schemes and multivariate extrapolation of a two-dimensional anomalous sub-diffusion equation, Numer. algor. 54, 1-21 (2010) · Zbl 1191.65116 · doi:10.1007/s11075-009-9320-1
[33] Brunner, H.; Ling, L.; Yamamoto, M.: Numerical simulations of 2D fractional subdiffusion problems, J. comput. Phys. 229, 6613-6622 (2010) · Zbl 1197.65143 · doi:10.1016/j.jcp.2010.05.015
[34] Zhuang, P.; Liu, F.: Finite difference approximation for two-dimensional time fractional diffusion equation, Journal of algorithms & computational technology 1, No. 1, 1-15 (2007)
[35] Zhao, X.; Sun, Z. Z.: A box-type scheme for fractional sub-diffusion equation with Neumann boundary conditions, J. comput. Phys. 230, 6061-6074 (2011) · Zbl 1227.65075 · doi:10.1016/j.jcp.2011.04.013
[36] Zhou, Y. L.: Applications of discrete functional analysis to finite difference method, (1990)
[37] Peaceman, D. W.; Rachford, H. H.: The numerical solution of parabolic and elliptic differential equations, J. soc. Indust. appl. Math. 3, 28-41 (1955) · Zbl 0067.35801 · doi:10.1137/0103003
[38] Jr., J. Douglas: Alternating direction method for three space variables, Numer. math. 4, 41-63 (1961) · Zbl 0104.35001 · doi:10.1007/BF01386295
[39] Jr., J. Douglas; Gunn, J.: A general formulation of alternating direction method I parabolic and hyperbolic problem, Numer. math. 6, 428-453 (1964) · Zbl 0141.33103 · doi:10.1007/BF01386093
[40] D’yakonov, E. G.: Difference schemes of second-order accuracy with a splitting operator for parabolic equations without mixed partial derivative, Zh. vychisl. Mat. I mat. Fiz. 4, 935-941 (1964) · Zbl 0152.14902 · doi:10.1016/0041-5553(64)90152-1
[41] Sun, Z. Z.: The method of order reduction and its application to the numerical solutions of partial differential equations, (2009)
[42] Samarskii, A. A.; Andreev, V. B.: Difference methods for elliptic equation, (1976)
[43] Sun, Z. Z.: Numerical methods of partial differential equations, (2005)